2 Clarke Drive
Cranbury, NJ 08512
© 2022 MJH Life Sciences™ and OncLive - Clinical Oncology News, Cancer Expert Insights. All rights reserved.
David O’Malley, MD, discusses the toxicities associated with PARP inhibitors in ovarian cancer.
David O’Malley, MD, professor, Department of Obstetrics and Gynecology, The Ohio State University Comprehensive Cancer Center, discusses the toxicities associated with PARP inhibitors in ovarian cancer.
According to O’Malley, veliparib, niraparib (Zejula), olaparib (Lynparza), and rucaparib (Rubraca) have similar toxicities. All 4 PARP inhibitors are associated with gastrointestinal adverse events (AEs) such as nausea and constitutional AEs such as fatigue, explains O’Malley.
Notably, veliparib seems to have a lower incidence of hematologic toxicity in combination with chemotherapy, says O’Malley. Conversely, niraparib has a greater risk of hematologic AEs such as thrombocytopenia. However, an analysis from the phase III ENGOT-OV16/NOVA trial showed that baseline body weight and platelet counts could be used as early predictors for future AE-related dose modifications for niraparib, helping mitigate this risk.